I've been having pain in my wrist, fingers, arms, thigh, hip, knee and my legs (continuous pain in left leg). The pain is a sharp shooting pain and then it tampers off into a dull ache.
I start having this type of pain in 2001, after my six month Lupron injections. It would come and go, but not linger enough to be a problem. I had my hyst on 1/11/02, for Endo/Adeno (uterus/cervix removed).
A couple of months after my hyst, I started having the same pain as before. My DR once again suggested Lupron. I only had one injection, because the pain became worse. Not only were I having pelvic pain, the joint pain started as well. It was terrible and I felt that the Lupron only added to my pain.
Talked to my gyn, she didn't think Lupron was the cause, so she added Danazol and pain meds for my pain (did not take the Dnazol). She was clueless to why I was still having pain and chalked it up to being all in my head. I no longer see her.
The pain has increased in my joints ten folds. There are times when I can't walk or hold anything in my hands. I explained this to my new DR and also stated that I felt Lupron was to blame. He listened and did his exam, but did not say anything about my Lupron theory. This is not the first time this has happened, other DR have acted in the same unresponsive manner; when I suggested Lupron as being the culprit. Why is this? Has anyone experience this type of pain? If so any suggestions would truly be welcomed. My doctor prescribed Bextra, Skelaxin (muscle relaxer) and Darvorcets. None of these works.
Yes! Your words could have been my own (rewind a few years ago). I was on Lupron in '99 - I think Thas it when all of my joint pain (and other problems) started. I thought it seemed quite reasonable when I mentioned this to my docs. They sort of looked at me with a glazed expression...then went on to say that they had other patients on it with no troubles etc. I'm like....well I'm not fine...what's going on etc.
I was never able to get a dr to openly admit that Lupron was the start of many of my troubles (think 'old boys club). I did have an internal med doc find the link interesting...but that was about it. When I first started seeing a Rheumatologist, she agreed that when there is a lack of estrogen (like the psuedo menopause that Lupron puts you in)...that can effect your joints. I had a whole bunch of tests done, and the dx was Fibromyalgia. I had one positive test for RA, but thankfully several more negative ones.
If I were you, I would not take anymore of the stuff...and get a referral to a Rheumatologist. That is the type of doc who can help you with your joint pain. If you haven't, you may want to do a little research on Lupron. I wish I never took it.
Okay...I'll stop babbling away here. Let us know how you make out sister
You are having a lot of the same complaints that I am having and I have never done Lupron. I think there is some validity to what Judester commented on about low estrogen levels with the Lupron affecting the joint pain, but I don't have any direct experience.
However, I do have direct experience with fibromyalgia and see a rheumy for it tomorrow. Flexeril and darvocet do help but only short term for me.
Trying my darndest to remember what I felt like when I was taking another anti-estrogenic drug for fertility treatment called Clomid and if that caused joint pain. Just not accessing the memory banks on that one today. I do remember it made me super-cranky! Okay, that is an understatement. It made my head spin of my shoulders and I spewed pea soup.
Preparing myself for suggestions tomorrow about another HRT tune up to help the joint pain. Might be I need that, might be I don't.
I'll talk to my doctor about referring me to a rheumy, who specializes in Fibro. For a while I've had the feeling that I may have Fibro (although I pray this won't be my diagnosis); I would like to know, what 's the cause of my pain.
Well I'll keep you all posted.